Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 95, NWS Tallahassee, FL

October 17, 20086 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Oct 17, 2008, 2:10 PM CDT for 6 counties in Florida. It took effect at Oct 18, 2008, 1:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2008, 2:10 PM CDT (19:10 UTC)
In effect from
Oct 18, 2008, 1:00 PM CDT
Expired
Oct 18, 2008, 5:00 PM CDT
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 29 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 171910
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT FRI OCT 17 2008

...A RED FLAG WARNING IS NOW IN EFFECT ON SATURDAY AFTERNOON FOR
MUCH OF THE INTERIOR FLORIDA PANHANDLE DUE TO RELATIVE HUMIDITY
LESS THAN 35 PERCENT COINCIDENT WITH DISPERSIONS GREATER THAN
75...

...A FIRE WEATHER WATCH IS NOW IN EFFECT ON SUNDAY AFTERNOON FOR
ALL OF THE FLORIDA BIG AND PANHANDLE DUE TO RELATIVE HUMIDITY
LESS THAN 35 PERCENT COINCIDENT WITH DISPERSIONS GREATER THAN
75...

...THE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR ALL OF EXTREME
SOUTHEAST ALABAMA AND FOR GULF...FRANKLIN...GADSDEN... LEON...
JEFFERSON...LIBERTY...AND WAKULLA COUNTIES HAS BEEN CANCELLED...

.DISCUSSION...A COLD FRONT WILL MOVE THROUGH THE REGION LATE
TONIGHT AND SATURDAY MORNING WITH MUCH COOLER AND DRIER AIR
PUSHING IN BEHIND IT OVER THE WEEKEND. THIS DRY AIR COMBINED WITH
HIGH MIXING HEIGHTS AND FAIRLY STRONG TRANSPORT WIND SPEEDS WILL
ALLOW DISPERSIONS TO EXCEED 75 OVER NORTH FLORIDA EACH AFTERNOON...
RESULTING IN THE ABOVE RED FLAG WARNING AND FIRE WEATHER WATCH.
AT THIS TIME...DO NOT EXPECT RED FLAG CONDITIONS TO OCCUR OVER
SOUTHEAST ALABAMA OR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO
THE MORE STRINGENT CRITERIA AND COOLER HIGH TEMPERATURES.


FLZ014>018-026-027-181130-
/O.CAN.KTAE.FW.A.0080.081018T1800Z-081018T2200Z/
/O.NEW.KTAE.FW.A.0081.081019T1800Z-081019T2300Z/
GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
310 PM EDT FRI OCT 17 2008 /210 PM CDT FRI OCT 17 2008/

...A FIRE WEATHER WATCH IS NOW IN EFFECT ON SUNDAY AFTERNOON...

...THE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON HAS BEEN 
CANCELLED...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ065>069-172015-
/O.CAN.KTAE.FW.A.0080.081018T1800Z-081018T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
210 PM CDT FRI OCT 17 2008

...THE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON HAS BEEN 
CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE
WEATHER WATCH AS RELATIVE HUMIDITIES ARE NOT EXPECTED TO DROP BELOW
30 PERCENT.

$$

FLZ007-009>013-181130-
/O.UPG.KTAE.FW.A.0080.081018T1800Z-081018T2200Z/
/O.NEW.KTAE.FW.W.0095.081018T1800Z-081018T2200Z/
/O.NEW.KTAE.FW.A.0081.081019T1800Z-081019T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-
210 PM CDT FRI OCT 17 2008

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 5 PM CDT ON 
SATURDAY AFTERNOON...

...A FIRE WEATHER WATCH IS NOW IN EFFECT ON SUNDAY AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH DISPERSIONS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ019-028-029-034-181130-
/O.NEW.KTAE.FW.A.0081.081019T1800Z-081019T2300Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
310 PM EDT FRI OCT 17 2008

...A FIRE WEATHER WATCH IS NOW IN EFFECT ON SUNDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

17-GOULD
2 follow-up statements
000 
WWUS82 KTAE 181846
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT SAT OCT 18 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON
FOR MUCH OF THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF
RELATIVE HUMIDITY LESS THAN 35 PERCENT...

...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FOR ALL OF
THE FLORIDA BIG AND EASTERN PANHANDLE DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT...

.DISCUSSION...A COLD FRONT MOVED THROUGH THE REGION EARLY THIS
MORNING. COOLER AND MUCH DRIER AIR WILL OVERSPREAD THE REGION FROM
NORTHWEST TO SOUTHEAST THIS WEEKEND...WITH LONG DURATIONS OF LOW 
RELATIVE HUMIDITY EXPECTED EACH AFTERNOON. AT THIS TIME...DO NOT
EXPECT RED FLAG CONDITIONS TO OCCUR OVER SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA AS WINDS WILL NOT MEET RED FLAG
CRITERIA.

FLZ007-009>013-190000-
/O.UPG.KTAE.FW.A.0081.081019T1800Z-081019T2300Z/
/O.NEW.KTAE.FW.W.0096.081019T1800Z-081019T2300Z/
/O.CON.KTAE.FW.W.0095.000000T0000Z-081018T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-
146 PM CDT SAT OCT 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ014>019-026>029-034-190000-
/O.UPG.KTAE.FW.A.0081.081019T1800Z-081019T2300Z/
/O.NEW.KTAE.FW.W.0096.081019T1800Z-081019T2300Z/
GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
246 PM EDT SAT OCT 18 2008 /146 PM CDT SAT OCT 18 2008/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT
/6 PM CDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

JAMSKI
000 
WWUS82 KTAE 182214
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 PM EDT SAT OCT 18 2008

...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FOR ALL OF
THE FLORIDA BIG AND EASTERN PANHANDLE DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT...

.DISCUSSION...COOLER AND MUCH DRIER AIR IN THE WAKE OF THE COLD
FRONT WILL CONTINUE TO OVERSPREAD THE REGION FROM NORTHWEST TO
SOUTHEAST INTO SUNDAY...WITH LONG DURATIONS OF LOW RELATIVE
HUMIDITY EXPECTED DURING THE AFTERNOON HOURS. AT THIS TIME...DO
NOT EXPECT RED FLAG CONDITIONS TO OCCUR OVER SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA AS WINDS WILL NOT MEET RED
FLAG CRITERIA.

FLZ007-009>013-191000-
/O.EXP.KTAE.FW.W.0095.000000T0000Z-081018T2200Z/
/O.CON.KTAE.FW.W.0096.081019T1800Z-081019T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-
514 PM CDT SAT OCT 18 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM CDT
SUNDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

FLZ014>019-026>029-034-191000-
/O.CON.KTAE.FW.W.0096.081019T1800Z-081019T2300Z/
GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
614 PM EDT SAT OCT 18 2008 /514 PM CDT SAT OCT 18 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ SUNDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

JAMSKI/GIBBS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 17, 8:00 AM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Oct 17, 8:00 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EDT FRI OCT 17 2008

.SYNOPSIS...
13Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING AN AMPLIFYING UPPER
LEVEL PATTERN THIS MORNING ACROSS THE CONUS. FROM WEST TO EAST WE
FIND LONGWAVE RIDGING COVERING MUCH OF THE WESTERN U.S. AND
SOUTHWEST CANADA. NORTHERN STREAM FLOW THEN DIPS INTO AMPLIFYING
LONGWAVE TROUGHING ACROSS THE MID-SECTION OF THE COUNTRY...WITH THE
TROUGH AXIS NOW APPROACHING THE MS RIVER VALLEY. THE OVERALL FLOW
THEN FLATTENS OUT AS IT EXITS THE EASTERN SEABOARD INTO THE WESTERN
ATLANTIC. CURRENTLY OVERHEAD THE FORECAST AREA WE FIND THE UPPER
LEVEL RIDGING THAT HAS BROUGHT THE FAIR AND WARM WEATHER TO THE AREA
THE PAST SEVERAL DAYS BEGINNING TO SINK SOUTH AND EAST IN RESPONSE
TO THE APPROACHING HEIGHT FALLS TO THE NORTHWEST.

AT THE SURFACE...WEAK HIGH PRESSURE REMAINS CENTERED OVER THE
COASTAL WATERS THIS MORNING BUT WILL BEGIN TO SHIFT SOUTH INTO THE
AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTH. COLD FRONT IS
CURRENTLY LOCATED FROM THE CAROLINA COASTLINE BACK THROUGH
NORTH-CENTRAL GA AND THEN SOUTHWEST IN CENTRAL AL AND SOUTHERN MS.
CLOUD-SHIELD IS QUITE THICK ALONG THIS BOUNDARY WITH A LARGE AREA OF
SHOWERS FROM NEAR ATLANTA TO THE BIRMINGHAM/MONTGOMERY VICINITY.
FURTHER SOUTH OVER THE FORECAST AREA SKIES ARE AVERAGING PARTLY
SUNNY THIS MORNING WITH AREAS OF HIGHER CLOUDS STREAMING AHEAD OF
THE MAIN FRONT.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY).
LITTLE CHANGE IN THE FORECAST PHILOSOPHY THROUGH SATURDAY. SLOW
MOVING COLD FRONT TO OUR NORTH AND NORTHWEST WILL BEGIN TO MAKE
PROGRESS SOUTHWARD LATER TODAY AS MID-LEVEL ENERGY AMPLIFIES INTO
THE LOWER MS VALLEY AND SOUTHEASTERN STATES. MOST OF THE FORECAST
AREA WILL REMAIN DRY TODAY WITH THE EXCEPTION OF THE FAR NORTHWEST
ZONES ACROSS PORTIONS OF SE AL AND SW GA WHERE SHOWERS MAY BEGIN TO
ARRIVE DURING THE LATE AFTERNOON. OTHERWISE LOOK FOR SLOWLY
INCREASING UPPER LEVEL CLOUDS THROUGH THE DAY WITH HIGHS RANGING
FROM THE MIDDLE AND UPPER 80S FAR EAST TO AROUND 80 FAR WEST.

FRONT PUSHES SOUTHEAST ACROSS THE FORECAST AREA TONIGHT REACHING A
POSITION FROM AROUND VALDOSTA TO PERRY AND OUT INTO THE EASTERN
MARINE LEGS BY SUNRISE ON SATURDAY. WILL LIKELY SEE A BROKEN BAND OF
MAINLY LIGHTER SHOWERS ACCOMPANY THE FRONTAL PASSAGE THROUGH THE
NIGHT WITH THE RAIN ARRIVING IN THE EAST THE LATEST. GREATEST
CHANCES FOR THE SHOWERS LOOK TO BE ACROSS OUR GA ZONES AS MAXIMIZED
SYNOPTIC QG FORCING ASSOCIATED WITH THE MID-LEVEL HEIGHT FALLS
SLIDES A BIT TO OUR NORTH. RIGHT ENTRANCE REGION DIVERGENCE
ASSOCIATED WITH A 110KT UPPER LEVEL JET WILL ALSO FAVOR OUR NORTHERN
AND NORTHEASTERN ZONES FOR BEST RAIN CHANCES. EITHER WAY SHOULD NOT
BE A WASHOUT OF A NIGHT WITH MOST OF THE SHOWERS BEING FAIRLY BRIEF.
FOR NOW WILL LEAVE THE MENTION OF THUNDER OUT OF THE FORECAST.
INSTABILITY IS ONLY MARGINAL AT BEST WITH LATEST SREF PROBS AT 0%
FOR EVEN 500 J/KG.

COLD FRONT EXITS RAPIDLY TO THE SOUTHEAST AND OUT OF THE FORECAST
AREA DURING THE FIRST HALF OF SATURDAY MORNING. GLOBAL MODELS
SHOWING A VERY QUICK DRYING THROUGH THE COLUMN AS THE MID-LEVEL
SHORTWAVE AXIS PASSES THE AREA. THEREFORE LOOKING FOR A DRY DAY
REGIONWIDE AFTER A QUICK EARLY MORNING SHOWER DOWN TOWARD PERRY OR
CROSS CITY. WITH A COOLER AND DRIER AIRMASS ARRIVING BEHIND THE
FRONT LOOK FOR A MORE FALL-LIKE FEEL TO YOUR SATURDAY AFTERNOON
WITH HIGH TEMPERATURES REACHING THE LOWER 80S SOUTHEAST AND THE
UPPER 70S TO NEAR 80 ELSEWHERE.

&&

.MARINE...WINDS AND SEAS WILL REMAIN LOW TODAY WITH WEAK HIGH
PRESSURE OVER THE WATERS. THIS HIGH WILL MOVE EAST AND THE PRESSURE
GRADIENT WILL TIGHTEN AS THE COLD FRONT APPROACHES TONIGHT. EXPECT
WINDS TO PICK UP AND SEAS TO BUILD AS THE COLD FRONT MOVES INTO THE
WESTERN WATERS AFTER MIDNIGHT ON SATURDAY AND REMAIN ELEVATED
THROUGHOUT THE REMAINDER OF THE WEEKEND. WITH THE SURFACE RIDGE
BUILDING DOWN THE EASTERN SEABOARD ON SATURDAY NIGHT...PERIODS OF
ADVISORY CONDITIONS WILL BE POSSIBLE SATURDAY AND SUNDAY NIGHTS WITH
WINDS IN THE 20 TO 25 KNOT RANGE AND SEAS BUILDING TO 6 TO 8 FEET
WELL OFFSHORE. SATURDAY/SUNDAY AFTERNOONS SHOULD FEATURE CAUTIONARY
CONDITIONS IN THE WAKE OF THE COLD FRONT. THE RIDGE SHOULD BUILD FAR
ENOUGH SOUTH TO ALLOW WINDS AND SEAS TO DIMINISH BELOW HEADLINE
CRITERIA BY TUESDAY AFTERNOON.

&&

.AVIATION...
PATCHY FOG HAS FORMED ACROSS MUCH OF THE CWA THIS  MORNING...BUT
MOST OF IT IS REMAINING AT THE MVFR LEVEL...WITH THE MORE WIDESPREAD
FOG AND LOW IFR CIGS JUST OFF TO THE W OF OUR AREA. THE LONE
EXCEPTION IS TLH WHICH HAS IFR GROUND FOG WHICH SHOULD BURN OFF
QUICKLY AFTER SUNRISE ONCE AGAIN. THEREAFTER...VFR CONDITIONS SHOULD
PREVAIL AT THE TAF SITES...WITH SOME TEMPORARY MVFR VIS IN SCT
SHOWERS OUT AHEAD OF THE COLD FRONT LATER THIS AFTERNOON AND
TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  86  60  80  51  75 /   5  40   5   0   0
PANAMA CITY  83  63  78  58  77 /  10  50   0   0   0
DOTHAN       81  56  78  50  76 /  40  60   0   0   0
ALBANY       84  58  78  50  75 /  20  60   0   0   0
VALDOSTA     87  60  78  50  75 /   5  40  10   0   0
CROSS CITY   88  63  81  53  78 /   0  20  20   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...NONE.
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LEON...LIBERTY...WAKULLA...
     WASHINGTON.

GM...NONE.

&&

AVIATION...GOULD
MARINE...GODSEY
SYNOPSIS/UPDATE...MROCZKA
Hazardous weather outlook, Oct 17, 4:55 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EDT FRI OCT 17 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-181000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
555 AM EDT FRI OCT 17 2008 /455 AM CDT FRI OCT 17 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THIS
AFTERNOON. THIS COLD FRONT WILL BRING INCREASING CHANCES FOR RAIN
LATE THIS AFTERNOON AND SPREAD ACROSS THE REGION THROUGHOUT THE
NIGHT. INSTABILITY IS EXTREMELY LOW WITH THIS COLD FRONT...SO
THUNDERSTORMS ARE EXPECTED TO BE CONFINED TO THE GULF OF MEXICO
WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
COOLER AND DRIER AIR WILL MOVE IN SATURDAY MORNING BEHIND THE
COLD FRONT AND REMAIN IN PLACE THROUGHOUT THE REMAINDER OF THE
WEEKEND. BREEZY CONDITIONS ON SATURDAY AND SUNDAY WILL COMBINE
WITH THE LOW RELATIVE HUMIDITY TO ENHANCE THE SPREAD OF ANY
WILDFIRES THAT MAY DEVELOP. A GRADUAL MOISTENING TREND BEGINS
DURING THE FIRST HALF OF THE WEEK WITH A SLIGHT CHANCE OF SHOWERS
RETURNING BY THE LATTER HALF OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:38 AM CDTFire Weather WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more11 hr
Oct 17, 2:10 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.